MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR
Model Number EIPW11
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Concussion (2192); Joint Dislocation (2374)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per frank's boss, dave, when the chair flipped on its side it flipped onto its right side.Dave advised the end user dislocated and fractured his right shoulder.The concussion was stated to be mild so he is doing okay.Dave states nothing seems to be damaged on the right side from the accident.Dealer says he is unsure what caused the incident.Sunrise regulatory researched the history of this wheelchair and found no issue of this type previously recorded.The mother states in the complaint that her son was driving backwards while talking with this friends.The speed of the chair and the angle in which he drove off the paved area onto the grass is unknown.Warnings concerning obstacles and driving in reverse are stated in the wheelchair owner's manual.Page 9, section p.Obstacles states: riding over curbs or obstacles can cause tipping and serious bodily harm.If you have any doubt that you can safely cross any curb or obstacle, always ask for help.Be aware of your riding skills and personal limitations.Develop new skills with the help of a companion.Claus 2 states: keep your eyes moving when you ride; scan the area well ahead of your chair.Section q.Driving in reverse, states: use extra care when you drive your chair in reverse.You may lose control or fall if one of the rear wheels hits an object.Operate your chair slowly and at an even speed.Stop often and check to make sure your path is clear of obstacles.It is unlikely the wheelchair will be released to sunrise medical for inspection since the mother mentioned the family will possibly seek legal counsel.The dealer was unable to determine what may have caused the incident.He also could not confirm that a malfunction or defect occurred that may have caused or contributed to the incident.Sunrise medical regulatory and quality logically concluded that the incident occurred due to end user misuse and failure to follow instructions as previously listed from the owner's manual.However, if the wheelchair is released for evaluation and inspection, a follow up report may be filed with any new and relevant information.
 
Event or Problem Description
Dealer frank at national seating & mobility called to report that he received an email from an end user's mother stating, "jordan was driving backward talking to his friends.He drove off the sidewalk & on to the grass with a little dip.The wheelchair flipped over on the side.Jordan was in the wheelchair when it flip over on the side.Jordan has a fractured & dislocated shoulder & a slight concussion from the fall.".

Brand Name
QUICKIE QM710
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key9588523
Report Number2937137-2020-00004
Device Sequence Number19734014
Product Code ITI
UDI-Device Identifier05022408052363
UDI-Public05022408052363
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW11
Device Catalogue NumberEIPW11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2019
Initial Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age12 YR
Patient Weight50